I am 55 years of age with history of hypothyroidism for the past 30 years. I have never really found a happy medium with my thyroid doseage and my TSH levels. Two years ago, a TSH result was over 50, with increasing doses of synthroid it was lowered to 12.5, It is now back to 20.
I am taking two tablets of synthroid a day, totaling 375mcg. I just recieved a call from my Doctor and once again they are increasing the dosage. I have the mild depression, cold intolerance, fatigue, and insomnia. I can not sleep more than 2 hours with out waking up and not being able to go back to sleep for hours. I am always tired.
I guess I am asking...
What to do now? Increasing doses just does not seem to curb the problem, I seem to just need more.
Could it be there is another Test that should be done to see if I actually need all this Thryroid supplement.
No, actually I have moved around quite a bit, and have had TSH, T4 T7 done in the past just not recently. It is over the past three years that my dosage has increased monumentally from 75 mcg to todays increase to 400 mcg/day. But over the past five years I have been under the same Doctors care.
I go back in one month for another TSH, but I just wonder if it is a waste of time, and money to have that test done, if in fact there is another that would be more diagnostic.
I am under a Doctors care. I see Him regularly, for BP and the common things that plague all of us yearly. Its just my Thyroid that has me concerned. In fact I just saw the Doctor yesterday, and went for my Lab work this morning. That is how quickly he followed up on the elevated TSH. I go for a follow up one in one month.
I guess he's probably doing all the right stuff.
HA! Listen to me. I'm so new at this, I just read a lot and try to learn something from it all. I was diagnosed Hashimoto's just a couple of week ago. So all in all...I don't ****, but there are a whole bunch of other people on here that do.
How exactly are you taking the Synthroid? In detail.
Are you taking other medications or supplements (calcium) that would interfere with absorbtion of or metabolizing the Synthroid?
Have you been tested for iodine, magnesium, selenium, zinc, vitamin D, (what am I forgetting?) to see if you have deficiencies? Maybe a deficiency is interfering with your body's ability to utilize the hormones.
Maybe run a Reverse T3 test.
A Free T3 and a Free T4 would be nice, too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.